Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 178, NWS Pueblo, CO

June 28, 20156 counties in Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 28, 2015, 3:03 PM MDT for 6 counties in Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2015, 3:03 PM MDT (21:03 UTC)
Expired
Jun 28, 2015, 3:45 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Huerfano County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 163 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2174 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS55 KPUB 282103
SVRPUB
COC003-021-023-055-105-109-282145-
/O.NEW.KPUB.SV.W.0178.150628T2103Z-150628T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT SUN JUN 28 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...
  WEST CENTRAL HUERFANO COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...
  WESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...
  SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...
  ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 345 PM MDT

* AT 302 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAN LUIS
  LAKE...OR 9 MILES NORTHEAST OF ALAMOSA...MOVING SOUTHWEST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ALAMOSA...SANFORD...LA JARA...BLANCA...SAN LUIS LAKE...MOSCA...
  ALAMOSA EAST...MESITA...SAN ACACIO...GREAT SAND DUNES...FORT
  GARLAND...BOUNTIFUL AND BLANCA PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3789 10566 3780 10533 3706 10554 3738 10629
TIME...MOT...LOC 2102Z 040DEG 18KT 3758 10575 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
3 follow-up statements
038 
WWUS55 KPUB 282115
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SUN JUN 28 2015

COC055-282125-
/O.CAN.KPUB.SV.W.0178.000000T0000Z-150628T2145Z/
HUERFANO CO-
315 PM MDT SUN JUN 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HUERFANO COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3781 10576 3774 10549 3709 10557 3738 10629
TIME...MOT...LOC 2115Z 032DEG 19KT 3753 10579 

$$

COC003-021-023-105-109-282145-
/O.CON.KPUB.SV.W.0178.000000T0000Z-150628T2145Z/
CONEJOS CO-RIO GRANDE CO-COSTILLA CO-SAGUACHE CO-ALAMOSA CO-
315 PM MDT SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHEASTERN CONEJOS...SOUTHEASTERN RIO GRANDE...WESTERN
COSTILLA...SOUTHERN SAGUACHE AND ALAMOSA COUNTIES...

AT 315 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALAMOSA
EAST...OR NEAR ALAMOSA...MOVING SOUTHWEST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALAMOSA...SANFORD...LA JARA...BLANCA...SAN LUIS LAKE...MOSCA...
ALAMOSA EAST...SAN ACACIO AND GREAT SAND DUNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3781 10576 3774 10549 3709 10557 3738 10629
TIME...MOT...LOC 2115Z 032DEG 19KT 3753 10579 

HAIL...1.00IN
WIND...60MPH
 
$$

HODANISH
062 
WWUS55 KPUB 282132
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT SUN JUN 28 2015

COC109-282142-
/O.CAN.KPUB.SV.W.0178.000000T0000Z-150628T2145Z/
SAGUACHE CO-
332 PM MDT SUN JUN 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SAGUACHE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3771 10580 3757 10555 3715 10572 3716 10573
      3739 10614
TIME...MOT...LOC 2132Z 045DEG 19KT 3751 10581 

$$

COC003-021-023-105-282145-
/O.CON.KPUB.SV.W.0178.000000T0000Z-150628T2145Z/
CONEJOS CO-RIO GRANDE CO-COSTILLA CO-ALAMOSA CO-
332 PM MDT SUN JUN 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR NORTHEASTERN CONEJOS...SOUTHEASTERN RIO GRANDE...WEST CENTRAL
COSTILLA AND ALAMOSA COUNTIES...

AT 332 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALAMOSA
EAST...OR NEAR ALAMOSA...MOVING SOUTHWEST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ALAMOSA...SANFORD AND ALAMOSA EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3771 10580 3757 10555 3715 10572 3716 10573
      3739 10614
TIME...MOT...LOC 2132Z 045DEG 19KT 3751 10581 

HAIL...<.75IN
WIND...60MPH
 
$$

HODANISH
974 
WWUS55 KPUB 282137
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT SUN JUN 28 2015

COC003-021-023-105-282146-
/O.EXP.KPUB.SV.W.0178.000000T0000Z-150628T2145Z/
CONEJOS CO-RIO GRANDE CO-COSTILLA CO-ALAMOSA CO-
337 PM MDT SUN JUN 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONEJOS...
SOUTHEASTERN RIO GRANDE...WEST CENTRAL COSTILLA AND ALAMOSA COUNTIES
WILL EXPIRE AT 345 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
TO 45 MPH WILL STILL BE POSSIBLE WITH THIS STORM. 

LAT...LON 3771 10580 3757 10555 3715 10572 3716 10573
      3739 10614
TIME...MOT...LOC 2135Z 040DEG 18KT 3751 10581 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:57 AM MDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 28, 10:57 AM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1057 AM MDT SUN JUN 28 2015

.UPDATE...
ISSUED AT 843 AM MDT SUN JUN 28 2015

HAVE TWEAKED POPS UP A BIT ALONG THE GREATER I-25 CORRIDOR LATE
THIS AFTERNOON AND EARLY EVENING. LATEST HRRR...RAP AND NAM
SHOWING A BIT MORE ACTIVITY ALONG AND JUST EAST OF THE INTERSTATE
DURING THIS AFOREMENTIONED TIME PERIOD. IF HI-RES GUIDANCE
CONTINUES TO SHOW THIS ACTIVITY IN LATER RUNS...WILL HAVE TO TWEAK
POPS UP HIGHER. \/HODANISH

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM MDT SUN JUN 28 2015

CURRENTLY...

SAT IMAGERY SHOWS AN AREA OF CIRRUS CLOUDS MOVING THROUGH THE CWA
ASSOCIATED WITH A WEAK UPPER LEVEL DISTURBANCE. OTHERWISE CALM
CONDITIONS THROUGHOUT THE AREA WITH DEW POINTS RUNNING SLIGHTLY
DRIER THAN YESTERDAY MORNING.

TODAY...

THE RIDGE CURRENTLY CENTERED OVER UTAH IS EXPECTED TO REMAIN IN
PLACE TODAY AND TONIGHT...MAINTAINING A PERIOD MTN TSTMS WITH HOT
AND DRY WEATHER FOR THE PLAINS. LATEST MODEL GUIDANCE THIS MORNING
SHOWS AN EMBEDDED SHORTWAVE FEATURE DROPPING INTO CENTRAL COLORADO
BETWEEN 18-21Z. THIS SHORTWAVE FEATURE WILL HELP DRIVE THE
DEVELOPMENT OF TSTMS OVER THE PIKES PEAK MASSIF AND CENTRAL
MOUNTAINS. NAM GUIDANCE SUGGESTS AROUND 500-1000J OF CAPE WITH
MARGINAL SHEAR IN THE 20-25 KNOT RANGE. STORMS SHOULD REMAIN ON THE
WEAKER SIDE...BUT CANNOT RULE OUT AN ISOLATED STRONGER STORM.
HIGH BASED CONVECTION IS EXPECTED TODAY...WITH FORECAST SOUNDINGS
INDICATING LCLS AROUND 8 KFT AGL. MAIN CONCERN WITH TSTMS WILL BE
BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS. STEERING WINDS
WILL REMAIN OUT OF THE NORTH...KEEPING MOST CONVECTION CONFINED TO
THE MTN AREAS. EL PASO COUNTY MAY SEE A FEW TSTMS EARLY THIS
AFTERNOON AS THE SHORTWAVE FEATURE MOVES OVERHEAD...BUT MOST
PRECIPITATION WILL LIKELY NOT REACH THE GROUND DUE TO HIGH BASES.

TONIGHT...

AFTER 00Z THE MAIN FOCUS WILL SHIFT TOWARDS THE SRN MTNS...WHERE
TSTMS WILL STILL LINGER...MAINLY OVER THE HIGHER TERRAIN.
HOWEVER...CONVECTION WILL QUICKLY DIE OFF IN THE EVENING AS
RADIATIVE PROCESSES BECOME DOMINATE AND THE SHORTWAVE FEATURE EXITS
THE REGION. SKIES WILL SLOWLY CLEAR OUT OVERNIGHT...BEFORE ANOTHER
ROUND OF MTN TSTMS BEGIN TOMORROW. -AL

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 330 AM MDT SUN JUN 28 2015

WESTERN UPPER RIDGE FLATTENS AND EXPANDS SLIGHTLY EASTWARD
MON/TUE...LEADING TO A DOWNTURN IN CONVECTION ACROSS THE AREA AS
HEIGHTS AND MID/UPPER LEVEL TEMPERATURES RISE. WILL STILL KEEP
SOME LOW POPS IN PLACE OVER THE MOUNTAINS AS MODEST AMOUNT OF LOW
LEVEL MOISTURE WILL REMAIN IN PLACE...WITH UNFAVORABLE N-NE
STEERING CURRENTS KEEPING MOST STORMS WEST OF I-25. MAX TEMPS MON
SHOULD RUN SLIGHTLY LOWER THAN SUN OVER THE EASTERN MOUNTAINS AND
PLAINS AS COOLER AIR FILTERS SOUTH FOLLOWING LATE SUN WEAK FRONTAL
PASSAGE...WHILE MOUNTAINS/VALLEYS REMAIN GENERALLY UNCHANGED. ON
TUE...TEMPS WILL REBOUND OVER THE PLAINS...AND A FEW SPOTS ACROSS
THE LOWER ARKANSAS VALLEY WILL CREEP UPWARD TOWARD THE 100F MARK.

UPPER RIDGE THEN SHIFTS WESTWARD BEGINNING WED...AS SERIES OF
SHORT WAVES DEEPENS THE UPPER TROUGH OVER THE MIDWEST. FIRST WAVE
WILL PUSH A COLD FRONT THROUGH THE REGION WED...THOUGH FRONT MAY
BE LATE ENOUGH IN THE DAY TO ALLOW FOR ONE MORE AFTERNOON OF
RATHER HOT TEMPS ON THE PLAINS...ESPECIALLY SOUTH OF THE ARKANSAS
RIVER. AS POST FRONTAL UPSLOPE DEEPENS...EXPECT AN INCREASE IN
CONVECTION OVER THE EASTERN MOUNTAINS AND PLAINS WED
AFTERNOON/EVENING...WHILE AREAS FARTHER WEST SEE A CONTINUATION OF
AT LEAST ISOLATED STORMS. FROM THU INTO THE WEEKEND...NORTHWEST
FLOW ALOFT WILL PERSIST...WHILE LOW LEVEL E-SE FLOW CONTINUES
BRING MOISTURE WESTWARD INTO CO. PATTERN WILL BRING DAILY CHANCES
FOR THUNDERSTORMS TO MOST OF THE REGION...FAVORING THE EASTERN
MOUNTAINS AND PLAINS WHERE LOW LEVEL MOISTURE WILL BE MOST
PLENTIFUL. TEMPERATURES WILL FALL BACK TO BELOW AVERAGE READINGS
THU AS HEIGHTS FALL AND COOLER AIR PUSHES SOUTH...WITH NEAR TO
SLIGHTLY BELOW AVERAGE READINGS THEN CONTINUING INTO THE HOLIDAY
WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1051 AM MDT SUN JUN 28 2015

WE MAY SEE SOME STRONG GUSTY DOWNBURST WINDS OCCUR AT KCOS AND
KPUB TODAY AS HI RES SIMULATIONS ARE INSISTING ON A BAND OF TSRA
TO DEVELOP LATE THIS AFTERNOON AND EARLY EVENING OVER THE PALMER
DVD AND THEN MOVE SOUTH. WILL ACCOUNT FOR THIS THREAT IN THE 18Z
TAF ISSUANCE. OTHERWISE EXPECT VFR CONDITIONS NEXT 24H AT
KCOS...KPUB AND KALS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HODANISH
SHORT TERM...28
LONG TERM...PETERSEN
AVIATION...HODANISH
Hazardous weather outlook, Jun 28, 11:03 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT SUN JUN 28 2015

COZ058>089-093>099-291715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1103 AM MDT SUN JUN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND
VALLEYS TODAY WHILE A BAND OF SHOWERS AND STORMS WILL AFFECT THE
PLAINS LATER THIS AFTERNOON AND EARLY EVENING. THE STORMS IN THE
MOUNTAINS WILL PRODUCE GUSTY WINDS TO 45 MPH AND HAIL UP TO THE
SIZE OF NICKELS. HOWEVER...ONE OR TWO OF THE STORMS IN THE
MOUNTAINS COULD BE MARGINALLY SEVERE...AND PRODUCE HAIL UP TO THE
SIZE OF QUARTERS.

OVER THE PLAINS...STRONG DOWNBURST WINDS WILL BE POSSIBLE FROM
LATE THIS AFTERNOON AND EVENING. HIGH RESOLUTION GUIDANCE
INDICATES THE STORMS WILL DEVELOP OVER THE PALMER DIVIDE LATER
THIS AFTERNOON AND MOVE SOUTHEAST OVER MOST OF THE PLAINS THIS
EVENING. THE STRONGEST STORMS COULD PRODUCE DAMAGING WIND GUSTS TO
60 TO 70 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
ANTICIPATED EACH DAY...FAVORING HIGHER TERRAIN LOCATIONS ALONG AND
WEST OF INTERSTATE 25 MONDAY AND TUESDAY...THEN THE ENTIRE AREA
FROM WEDNESDAY INTO SATURDAY. THE PRIMARY THREATS WITH STORMS
WILL BE CLOUD TO GROUND LIGHTNING...BRIEF PERIODS OF LOCALLY HEAVY
RAINFALL...SMALL HAIL AND WIND GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE REGION.

34/34

In the hours before

Special weather statement, Jun 28, 1:39 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
139 PM MDT SUN JUN 28 2015

COZ072-073-076>078-282045-
WET MOUNTAIN VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
139 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUSTER...
NORTHEASTERN SAGUACHE AND SOUTHWESTERN FREMONT COUNTIES UNTIL 245 PM
MDT...

AT 139 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HOWARD...OR 54 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTH AT
10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOWARD...COTOPAXI...TEXAS CREEK...COALDALE AND HILLSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3851 10586 3854 10560 3828 10551 3824 10585
TIME...MOT...LOC 1939Z 351DEG 10KT 3848 10573

MOORE
Special weather statement, Jun 28, 1:51 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
151 PM MDT SUN JUN 28 2015

COZ081-082-084-085-282030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
151 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 230 PM MDT...

AT 151 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANITOU SPRINGS...OR NEAR COLORADO SPRINGS...MOVING SOUTHEAST AT 30
MPH.

THIS STORM IS PRODUCING LOCALLY HEAVY RAIN OVER THE WALDO BURN SCAR.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...PETERSON
AFB...STRATMOOR...CASCADE...CHIPITA PARK...CIMARRON HILLS...FORT
CARSON AND SECURITY-WIDEFIELD.

LAT...LON 3890 10505 3901 10486 3881 10462 3869 10490
TIME...MOT...LOC 1951Z 325DEG 24KT 3890 10491

HODANISH
Special weather statement, Jun 28, 2:06 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT SUN JUN 28 2015

COZ081-083-085-086-282045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
206 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO...
SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND EASTERN FREMONT
COUNTIES UNTIL 245 PM MDT...

AT 206 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT CARSON...OR 10 MILES SOUTH OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...PETERSON AFB...STRATMOOR...FORT
CARSON...SECURITY-WIDEFIELD...SECURITY...MIDWAY AND CIMARRON HILLS.

LAT...LON 3861 10499 3894 10484 3866 10447 3843 10478
TIME...MOT...LOC 2006Z 322DEG 18KT 3868 10481

HODANISH
Special weather statement, Jun 28, 2:29 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT SUN JUN 28 2015

COZ069-072-073-282130-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
229 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER AND
SOUTHEASTERN SAGUACHE COUNTIES UNTIL 330 PM MDT...

AT 229 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CRESTONE...OR 40 MILES NORTH OF ALAMOSA...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTONE...GREAT SAND DUNES AND CRESTONE PEAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3811 10585 3812 10562 3779 10553 3777 10587
TIME...MOT...LOC 2029Z 355DEG 13KT 3804 10573

MOORE
Special weather statement, Jun 28, 2:40 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
240 PM MDT SUN JUN 28 2015

COZ085-086-282130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
240 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 330 PM MDT...

AT 239 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HANOVER...OR 23 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING
SOUTHEAST AT 30 MPH. THIS STORM WAS PRODUCING GUSTY WINDS WHICH WILL
AFFECT LARGE AREAS OF SOUTHERN EL PASO COUNTY AND NORTHERN PUEBLO
COUNTY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PUEBLO...FOUNTAIN...PUEBLO WEST...HANOVER...SCHRIEVER
AFB...PINON AND MIDWAY.

LAT...LON 3844 10490 3881 10454 3866 10412 3826 10461
TIME...MOT...LOC 2039Z 293DEG 25KT 3863 10446

HODANISH
Special weather statement, Jun 28, 3:00 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT SUN JUN 28 2015

COZ072-073-077>080-282145-
WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
300 PM MDT SUN JUN 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO...CENTRAL
CUSTER...SOUTHEASTERN SAGUACHE AND SOUTHERN FREMONT COUNTIES UNTIL
345 PM MDT...

AT 259 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTHEAST OF TEXAS CREEK...OR 44 MILES WEST OF PUEBLO...MOVING
SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
HUERFANO...CENTRAL CUSTER...SOUTHEASTERN SAGUACHE AND SOUTHERN
FREMONT COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...ROSITA...
WESTCLIFFE AND SILVER CLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS POSSIBLE WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.

&&

LAT...LON 3824 10560 3829 10535 3799 10517 3788 10547
TIME...MOT...LOC 2059Z 344DEG 13KT 3820 10544

MOORE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:34 PM MDTSpecial Weather StatementPUBAlamosa26 min
Jun 27, 6:56 PM MDTSpecial Weather StatementPUBChaffee49 min
Jun 27, 7:26 PM MDTAreal Flood AdvisoryPUBChaffee2 hr
Jun 27, 8:07 PM MDTSpecial Weather StatementPUBRio Grande38 min
Jun 28, 8:06 AM MDTRiver Flood WarningPUBOtero70 hr
Jun 28, 1:00 PM MDTSpecial Weather StatementPUBTeller45 min
Jun 28, 1:12 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller36 min
Jun 28, 1:18 PM MDTSpecial Weather StatementPUBChaffee57 min
Jun 28, 1:39 PM MDTSpecial Weather StatementPUBFremont66 min
Jun 28, 1:51 PM MDTSpecial Weather StatementPUBEl Paso39 min
Jun 28, 1:55 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jun 28, 2:06 PM MDTSpecial Weather StatementPUBEl Paso39 min
Jun 28, 2:29 PM MDTSpecial Weather StatementPUBCuster61 min
Jun 28, 2:40 PM MDTSpecial Weather StatementPUBEl Paso50 min
Jun 28, 3:00 PM MDTSpecial Weather StatementPUBCuster45 min
Jun 28, 3:09 PM MDTSpecial Weather StatementPUBPueblo51 min
Jun 28, 3:22 PM MDTSpecial Weather StatementPUBPueblo38 min
Jun 28, 4:03 PM MDTSpecial Weather StatementPUBPueblo42 min
Jun 28, 4:49 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas116 min
Jun 28, 5:04 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas116 min
Jun 28, 5:33 PM MDTSpecial Weather StatementPUBEl Paso42 min
Jun 28, 5:45 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.